T Nation

13 Workouts/Week, 6 Weeks

I was recently talking to a fellow T-Nation member and have talked to a few people in the past wanting to complete a two-a-day program. Yes, I know CW writes about high frequency programs, but I feel this is a little different. I also realize many might accuse me of copying a FLEX or
Musclemag of some sort for this workout schedule.

I know certain schemes vary for everybody, but I’m one for believing everybody should give different programs a shot at least once. I’m just going to submit a couple posts on this thread describing what I did this summer after realizing I needed to get my strength and muscle up simulatneously while gaining very little fat.

Here goes the workout portion:

Monday:
(AM) Incline Bench/Flat Bench/Weighted Dips/Incline Dumbbell Flyes
(PM) Squats/Leg Press/Romanian Deads/Leg Extensions/Ham Curls/Calf Raises

Tuesday:
(AM) Weighted Pullups/Deadlifts/Dumbbell Rows/Pulldowns/Cable Rows

Wednesday:
(AM) Sraight Bar curls/Dumbbell Tricep Extensions/Preacher Curls/Close Grip Bench/Incline Dumbbell Curls/French Curls
(PM) Squats/Leg Press/Lunges/Leg Press/Leg Extensions/Calf Raises

Thursday:
(AM) Lateral DB Raises/Anterior DB Raises/Bent over DB lateral raises/Lateral Cable Raises
(PM) Weighted Pullups/Dumbbell Rows/Pulldowns/Cable Rows

Friday
(AM) Flat Bench/Incline Bench/Weighted Dips/Dumbbell Flyes

During every workout I made sure I got in at least 5 sets per exercises and the total sets per session was 25. My rep scheme for everything but legs was 10 to 5 or 6 depending on the amount of sets. Leg rep scheme started at 12 and worked down to 8 or 6 depending on amount of sets. This “phase” of the program lasted 4 weeks.

I must note, during the high-medium rep phase, I gained large amounts of strength on all lifts, but my body weight only differed by slightly.

The second phase of the program consisted of the same lifts, but different set/rep scheme; however, legs remained the same. The upper body exercises were completed for 3 to 4 sets, making sure to total 15 or less sets per session. The reps went either 4/3/2/1 or 4/3/2 depending on amount of sets for the give exercise. This second “phase” lasted 2 weeks. During this phase, I gained a substantial amount of weight.

Overall, from the this program, I gained about 15 lbs of lean mass. The added part of this program that really kept off the any unwanted fat was the cardio performed. Everyday I ran and biked. Total mileage running for the week was about 20 to 40 miles (~7 to 8 mph) and going anywhere from 50 to 150 miles on the bike. Each morning trip to the gym I’d bike 8 miles to the gym and 8 miles from the gym. On the weekend I’d go on a long bike-ride (15-35 miles) and a medium bike ride (10-12 miles). Running would be a 4 to 8 mile run on Saturday and Sunday.

I would reguarly get 9 to 12 hours of sleep including some small naps throughout the day. However, if you have extra free time this summer or wish to try something different, I would highly recommend this program to a meso-endo type. (Ecto could cut out the cardio). I know all the cardio seems needless and many people might challenge me on that, but I was just keeping me G-Flux up w/o knowing it :wink:

Next I’ll post the diet I was on during the program I created. Yes, I know, it’s a pretty long post and at times I know how much people like to read long posts, just thought I could share my program to see if anybody thinks they could benefit from it.

This is the diet I was on while I was doing the lifting/biking/running. I included the lifting/biking/running times to give an idea of what a typical day looked like. Basically day-in, day-out I ate these same foods. I don’t get bored when I don’t have a box of Tastycakes staring me down along with a tub of ice cream in the freezer.

Wakeup @ 6:30
Run 7am - 4 to 8 miles

Post Workout while stretching(8am)
(Myoplex with 1/2 to 2/3 cup oats)

Bike ride to gym (8 miles)(830 or 9am)
Gym Workout
Bike ride back home (8 miles)

Postworkout (10 am)
(Myoplex with 1 scoop whey, banana, dextrose)

1 hr postworkout (11 am)
4 pieces toast with jam, 8 Jumbo egg white omelet.

2 hrs later (1 pm)
Grilled Chicken Salad
Apple
One or two cups of breyers fat free yogurt

3 hrs later (4 pm)
Cottage cheese with apple or pear

2 hrs later (6 pm)
Steak or Chicken Salad
Sometimes Mashed potatoes/veggie/steak

3 hrs later (9 pm)
Cottage Cheese (2-3 cups) and peanuts (2 handfuls)

The last week of the program I started working at a pizza place for some quick money. I still ate basically the same (packing a nice cooler). The difference was once or twice I basically ate a whole pizza while working the late shift. Every tuesday, around 9pm I’d eat about 20 wings instead of the cottage cheese/peanuts.

Due to the food I was buying, the sharp increase in gas prices, and the job I didn’t have until the last week or two of the program, I had to save money and wasn’t able to buy Surge, but tried at an imitation.

Was soreness an issue?

How much did your strength increase?

Soreness was an issue the first week. During this program, my barbell bench went up from 185 to 215, but I used dumbbells throughout the program until the last week. Incline dumbbells went from 60 for 5 reps to about 80 or 85 for 5 reps. My deads went from about 250 for 6 reps to 325 or 335 for 6 reps (raw). I went from 275 for 8 reps to 315 for 8 reps in squats. This was pretty good considering I never actually ran that many miles and squatted religiously at the same time. I just wished maybe I had a week to fully max out and see what the lifts were like without running, I’d probably recommend doing so to evaluate the progress.